MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Catalog Number 08496609190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Hyperthyroidism (4924)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionably high results for an unspecified number of patient samples tested with elecsys anti-tshr on a cobas e411 rack.The results do not agree with the clinical condition of the patients.The specific date of the event is not known.The customer stated they noticed a shift upward in patient results since mid (b)(6) 2025 when using reagent lot 840177 in combination with calibrator lot 849155.The patient results recover above the normal cutoff of 1.75 iu/l in patients with an otherwise euthyroid metabolic state.For example, a patient sample will recover a slightly elevated value of 2.2 iu/l.
 
Additional Manufacturer Narrative
The serial number of the e411 analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Issues have been identified with the elecsys anti-tshr assay, particularly around the 1.75 iu/l medical decision point.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® anti-tshr assay ¿ deviations on cobas® e 411, 402, and 801 analyzers." this correction has been reported to fda.Roche diagnostics investigated and confirmed the customers' allegations.The root cause for the variations in the elecsys anti-tshr assay was an insufficiency of the assay's routine production process.For the platform-to-platform deviation (cobas e 411 vs.Cobas e 402/e 801), differences arose due to an insufficient alignment concept between the platforms.These variations were further influenced by updates to the routine production process for this assay.For the lot-to-lot deviation on e 411, measures taken to enhance robustness led to additional shifts.Customers were advised to immediately discontinue using and discard the affected lot numbers: 840183 and 874011 on the cobas e402/e801 analyzer.840177 on the cobas e411 analyzer.Customers were advised to switch to the new unaffected lot numbers: 908953 on the cobas e402/e801 analyzer.906872 on the cobas e411 analyzer.The cobas e601 and e602 modules are not affected and can be used with all currently available lots and with the upcoming lots without restrictions.Medwatch fields h7 and h9 have been updated.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23635053
Report Number1823260-2025-04805
Device Sequence Number13095538
Product Code JZO
UDI-Device Identifier07613336160305
UDI-Public07613336160305
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08496609190
Device Lot Number84017701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 98103
Patient Sequence Number1
Patient SexUnknown